Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Des Moines, IA

August 8, 200712 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Aug 8, 2007, 4:01 AM CDT for 12 counties in Iowa. It took effect at Aug 8, 2007, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 4:01 AM CDT (09:01 UTC)
In effect from
Aug 8, 2007, 1:00 PM CDT
Expired
Aug 8, 2007, 8:27 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2540 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 080901
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT WED AUG 8 2007

...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING...

.VERY HIGH MOISTURE RESIDENT IN THE ATMOSPHERE OVER IOWA WILL
FOCUS ON A SURFACE BOUNDARY STRETCHING THROUGH NORTHEAST IOWA
LATER TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING TOWARD
IOWA WILL HELP TO INITIATE AND SUSTAIN THUNDERSTORMS ALONG AND
NEAR THIS BOUNDARY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HIGH RAINFALL RATES AND SEVERAL INCHES OF RAIN OVER A SHORT PERIOD
OF TIME ACROSS NORTHEAST CENTRAL IOWA WHERE THE GROUND IS
RELATIVELY MOIST FROM RECENT RAIN.

IAZ007-017-025>028-036>039-049-050-081715-
/O.NEW.KDMX.FF.A.0009.070808T1800Z-070809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
401 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. 
  IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...
  WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER.

* FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL
  IOWA BY THE MIDDLE OF THE AFTERNOON AND CONTINUING THROUGH MUCH
  OF TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE
  POSSIBLE. TOTAL RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER
  AMOUNTS IS LIKELY ACROSS THE WATCH AREA BY LATE TONIGHT.

* WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND
  FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA...FLASH
  FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW LYING
  AREAS...AS WELL AS NEAR STREAMS AND CREEKS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MOYER
3 follow-up statements
000 
WGUS63 KDMX 081520
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1020 AM CDT WED AUG 8 2007

...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING THROUGH TONIGHT...

.A VERY MOIST ATMOSPHERE OVER IOWA WILL FOCUS ON A SURFACE BOUNDARY
STRETCHING THROUGH NORTHEAST IOWA THIS AFTERNOON AND TONIGHT. AN UPPER
LEVEL DISTURBANCE MOVING TOWARD IOWA WILL HELP TO INITIATE AND
SUSTAIN THUNDERSTORMS ALONG AND NEAR THIS BOUNDARY. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES AND SEVERAL
INCHES OF RAIN OVER A SHORT PERIOD OF TIME ACROSS NORTHEAST
IOWA WHERE THE GROUND IS RELATIVELY MOIST FROM RECENT RAIN.

IAZ007-017-025>028-036>039-049-050-082330-
/O.CON.KDMX.FF.A.0009.070808T1800Z-070809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
1020 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...WORTH AND 
  WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER.

* THROUGH LATE TONIGHT.

* NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL 
  IOWA BY THE MIDDLE OF THE AFTERNOON AND CONTINUING THROUGH 
  MUCH OF TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR 
  WILL BE POSSIBLE. TOTAL RAINFALL OF 2 TO 4 INCHES WITH LOCALLY 
  HIGHER AMOUNTS IS LIKELY ACROSS THE WATCH AREA BY LATE 
  TONIGHT. 

* WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND 
  FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA...
  FLASH FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW 
  LYING AREAS...AS WELL AS NEAR STREAMS AND CREEKS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KINNEY
000 
WGUS63 KDMX 081954
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT WED AUG 8 2007

...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING THROUGH TONIGHT...

.A VERY MOIST ATMOSPHERE OVER IOWA WILL FOCUS ON A SURFACE
BOUNDARY STRETCHING THROUGH NORTHEAST IOWA TONIGHT. WIDESPREAD 
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS
EVENING AND MOVE ALONG THIS BOUNDARY. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HIGH RAINFALL RATES AND SEVERAL INCHES OF
RAIN OVER A SHORT PERIOD OF TIME ACROSS NORTHEAST IOWA WHERE THE
GROUND IS RELATIVELY MOIST FROM RECENT RAIN.

IAZ007-017-025>028-036>039-049-050-090500-
/O.CON.KDMX.FF.A.0009.000000T0000Z-070809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
254 PM CDT WED AUG 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...
  GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...WORTH AND 
  WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER.

* THROUGH LATE TONIGHT.

* NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
  IOWA BY EARLY EVENING AND WILL CONTINUE THROUGH MUCH OF TONIGHT.
  RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE
  WITH THE MOST INTENSE STORMS. MOST LOCATIONS IN THE WATCH AREA CAN
  EXPECT 1 TO 2 INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS OF 2
  TO 4 INCHES.

* WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND 
  FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA... 
  FLASH FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW 
  LYING AREAS...AS WELL AS NEAR STREAMS AND CREEKS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KINNEY
000 
WGUS63 KDMX 090127
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT WED AUG 8 2007

.THE PRIMARY FRONTAL BOUNDARY AND BEST CHANCES OF HEAVY RAIN ARE
SETTING UP ACROSS SOUTHERN RATHER THAN NORTHERN IOWA. THE HEAVY
RAIN THREAT HAS ENDED FOR THE NIGHT...SO THE WATCH WILL BE CANCELLED.

IAZ007-017-025>028-036>039-049-050-090230-
/O.CAN.KDMX.FF.A.0009.000000T0000Z-070809T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-
INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION...
HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO
827 PM CDT WED AUG 8 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA AND NORTHEAST IOWA HAS BEEN CANCELLED. ALTHOUGH
OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE
TONIGHT...ESPECIALLY THROUGH MIDNIGHT...THE THREAT OF HEAVY RAINS HAS ENDED
AND IS NOW HIGHER OVER SOUTHERN RATHER THAN NORTHERN IOWA.

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 3:55 AM CDT, 6 minutes earlier.

Area forecast discussion, Aug 8, 3:55 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT WED AUG 8 2007

.SHORT TERM...TODAY
CURRENTLY HAVE MCS REINFORCED SFC BOUNDARY ACROSS NRN MO WITH
SECONDARY BOUNDARY FARTHER NORTH ACROSS NORTH CENTRAL AND WESTERN
IOWA. SFC PATTERN GREATLY MUDDLED BY CONVECTIVE COMPLEXES. ONGOING
MCS OVER MO/IA BORDER REGION IS SHOWING SIGNS OF EDGING SOUTH.
RAINFALL RATES ARE COMING DOWN ACROSS THE SRN TIER COUNTIES...WHICH
IS GOOD BECAUSE WE WERE GETTING REAL CLOSE TO ISSUING FLASH FLOOD
WARNINGS FOR THE EXTREME SOUTHWEST. NEXT SHORTWAVE PRESSING INTO
CENT NEB IS QUICKLY HAVING AN EFFECT ON WESTERN END OF MO/IA BORDER
MCS OVER ERN NEB. AS LOW LEVEL JET BACKS TO THE SOUTH AHEAD OF
SHORTWAVE...CONVECTION IN ERN NEB IS STARTING TO LIFT NORTH. IT
APPEARS THAT GFS AND SREF/MREF HAVE BEST HANDLE ON THE SHORT TERM
FORECAST. THIS WOULD SUGGEST THAT TSRA SHOULD SPREAD NORTH ACROSS
WEST CENTRAL IA IN AREA OF STRONGER 850 MB MOISTURE TRANSPORT. THEN
AS SHORTWAVE IN NEB IMPINGES ON REGION BY MIDDAY...THE CONVECTION
SHOULD SPREAD EAST AND NORTHEAST TOWARD MCW AND ALO. THOUGH FOCUS
FOR HEAVIEST RAIN SHOULD BE FROM WEST CENTRAL IOWA TO NORTHEAST IOWA
TODAY...CANNOT RULE OUT TSRA WITH HEAVY RAIN ANYWHERE AT ANYTIME DUE
TO ABUNDANT MOISTURE...INSTABILITY AND VARIOUS BOUNDARIES FLOATING
AROUND. FLASH FLOOD THREAT HEIGHTENED IN THE NORTHEAST PART OF CWA
WHERE FLASH FLOOD GUIDANCE VALUES COINCIDE WITH AREA OF EXPECTED
HIGHEST RAINFALL AMOUNTS. SO WILL ISSUE A FLASH FLOOD WATCH FOR THE
NORTHEAST BEGINNING AT 18Z. SVR THREAT ALSO THERE TODAY. SHEAR WILL
BE BEST ACROSS THE NORTH. DAMAGING WINDS AND MAYBE A FEW LARGE
HAILSTONES ARE POSSIBLE.

.MID/LONG TERM...TONIGHT THROUGH TUESDAY
MODELS IN GENERAL AGREEMENT THROUGHOUT THE PERIOD...WITH SOME MINOR
DIFFERENCES NOTED. FOCUS WILL BE EARLY ON IN THE PERIOD...WITH
CONVECTIVE ACTIVITY EXPECTED AGAIN TONIGHT...INTO THURSDAY.
SOUTHWEST FLOW PATTERN ALOFT WILL BECOME MORE WESTERLY INTO
TONIGHT...AND NORTHWESTERLY BY THURSDAY AS THE CENTRAL US RIDGE
BUILDS ACROSS THE NORTHERN PLAINS. THIS WILL ALLOW FOR EMBEDDED
SHORTWAVE ENERGY TO TRACK SLIGHTLY FURTHER NORTH ACROSS THE DAKOTAS
AND MINNESOTA...JUST CLIPPING NORTHERN IOWA THROUGH THE REMAINDER OF
THE LONG TERM. HOWEVER GETTING BACK TO THE NEAR TERM...ENERGY
ASSOCIATED WITH ONGOING CONVECTION ACROSS NE WILL TRACK ENE TODAY.
ACTIVITY IS EXPECTED TO BE ONGOING...AND WILL LIKELY CARRY OVER INTO
TONIGHT PERIOD AS A 30-40KT LLJ KICKS IN BY EARLY IN THE
EVENING...ORIENTED INTO CENTRAL/NRN IOWA. THIS AREA ALSO CORRESPONDS
WITH THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND GREATER
FORCING ALOFT AS SHORTWAVE ENERGY LIFTS OUT OF THE CENTRAL/NORTHERN
PLAINS. THEREFORE HAVE INCREASED POPS THROUGHOUT THE EVENING PERIOD
INTO THE LIKELY CATEGORY ACROSS THE CENTRAL/NORTHERN CWA. POTENTIAL
FOR HEAVY RAIN STILL POSSIBLE INTO THE EVENING WITH ABUNDANT
MOISTURE IN PLACE...INDICATED BOTH BY SFC DEWPOINTS EXPECTED AROUND
70F MOST PLACES AND PWAT VALUES AOA 2 INCHES. FREEZING LEVELS ALSO
EXPECTED TO BE HIGH AGAIN WITH MODEL SOUNDINGS INDICATING LEVELS OF
AROUND 16KFT TO NEARLY 17KFT...HELPING CONTRIBUTE TO RAIN-PRODUCING
EFFICIENCY. LATEST MODELS PROGGING A MORE PROGRESSIVE SYSTEM...WITH
SFC HIGH PRESSURE BUILDING INTO THE CWA BY LATE TONIGHT INTO
THURSDAY. THEREFORE HAVE ADJUSTED POPS...TRENDING TOWARD A FASTER
END TO THE PRECIPITATION ON THE BACKSIDE. HAVE THEN ADDED IN MENTION
OF FOG IN AREAS WHERE PRECIPITATION IS EXPECTED TO HAVE ENDED BY
LATE TONIGHT. DRIER...SLIGHTLY COOLER AIR EXPECTED TO SLIDE INTO THE
AREA THURSDAY...AND HAVE CUT BACK TEMPS A DEGREE OR TWO ACROSS THE
NORTHEAST WHERE SOME RESIDUAL CLOUDS/PRECIP MAY ALSO BE IN PLACE THU
MORNING. AS THE UPPER RIDGE BUILDS OVER THE REMAINDER OF THE
FORECAST PERIOD...H85 TEMPS REMAIN IN THE LOWER TO MID 20S CELSIUS
CONTRIBUTING TO A GRADUAL WARMING TREND FRIDAY INTO THE WEEKEND.
HUMIDITY ACROSS THE AREA SHOULD LESSEN SOMEWHAT INTO THURSDAY AND
FRIDAY...BUT MOISTURE WILL BEGIN TO FILTER BACK INTO THE WEEKEND
WITH DEWPOINTS EXPECTED TO INCREASE INTO THE LOW TO MID 70S MOST
PLACES.

&&

.AVIATION...08/06Z

HEAVY RAINFALL HAS SHIFTED FARTHER SOUTH ACROSS THE EXTREME SOUTHERN
TIER OF COUNTIES IN IA. AS CLEARING OVER NORTHERN IOWA HAS LED TO
PERIODS OF IFR FOG ALREADY HAVE PLACED IFR VSBYS OVERNIGHT AS DO NOT
EXPECT CONDITIONS TO IMPROVE FOR THE NEAR TERM. OTTUMWA WILL SEE
VCTS AFT 08Z THROUGH AT LEAST 10Z AND CONVECTION SHIFTS SOUTHEAST.
BY LATE MORNING TUESDAY NEXT WAVE FROM PLAINS HAS A GOOD CHANCE OF
MORE CONVECTION OVER THE AREA AND HAVE PLACE PROB30S OR TEMPOS IN
MOST OF THE TERMINALS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF
CENTRAL AND NORTH CENTRAL IOWA FROM 18 UTC TODAY THROUGH 09 UTC
THURSDAY.

&&

SHORT TERM...MOYER
MID/LONG TERM...ALBRECHT
AVIATION...RUSSELL
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
343 PM CDT TUE AUG 7 2007

IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
343 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA SOUTH OF HIGHWAY 18.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS
AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS.
A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY
SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL
UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH
CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS
POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL
CONTINUE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM
SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS
APPRECIATED.

IAZ004>007-015>017-023>028-082045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
343 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA MAINLY NORTH OF HIGHWAY 18.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS
EVENING. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH
CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS
POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL
CONTINUE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE
ALWAYS APPRECIATED.

DONAVON

In the hours before

Local storm report, Aug 7, 10:29 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     LENOX                   40.88N 94.56W
08/07/2007                   TAYLOR             IA   LAW ENFORCEMENT

            TREES DOWN IN LENOX. 1 LARGE TREE...OTHERS SMALLER.

&&

MRUSSELL
Local storm report, Aug 8, 12:26 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1226 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     7 SSW HUMESTON          40.77N 93.55W
08/07/2007                   WAYNE              IA   EMERGENCY MNGR

            GRAIN BIN DESTROYED.

0550 PM     HAIL             7 S HUMESTON            40.76N 93.50W
08/07/2007  E0.88 INCH       WAYNE              IA   EMERGENCY MNGR

            TREE LIMBS DOWN AS WELL.

0625 PM     TSTM WND DMG     LENOX                   40.88N 94.56W
08/07/2007                   TAYLOR             IA   LAW ENFORCEMENT

            TREES DOWN IN LENOX. 1 LARGE TREE...OTHERS SMALLER.

0648 PM     TSTM WND GST     CRESTON                 41.06N 94.36W
08/07/2007  M61.00 MPH       UNION              IA   MESONET

            SCHOOLNET MEASUREMENT.

0706 PM     TSTM WND DMG     3 N LEON                40.78N 93.75W
08/07/2007                   DECATUR            IA   LAW ENFORCEMENT

            LARGE TREE DOWN OVER 190TH STREET NEAR THE INTERSECTION
            OF HIGHWAY 69.

0739 PM     TSTM WND DMG     INDIANOLA               41.36N 93.57W
08/07/2007                   WARREN             IA   LAW ENFORCEMENT

            TREES DOWN IN INDIANOLA. ESTIMATED 50-60 MPH WINDS.

0745 PM     TSTM WND DMG     BEVINGTON               41.36N 93.79W
08/07/2007                   WARREN             IA   LAW ENFORCEMENT

            TWO SEMIS JACK KNIFED ON I35 AT BEVINGTON EXIT.

0754 PM     FLASH FLOOD      3 NW NEW VIRGINIA       41.21N 93.77W
08/07/2007                   WARREN             IA   LAW ENFORCEMENT

            6 INCHES OF WATER OVER INTERSTATE 35 BETWEEN MILE MARKERS
            48 AND 50.

0805 PM     TSTM WND GST     4 WSW MONROE            41.49N 93.18W
08/07/2007  E70.00 MPH       MARION             IA   TRAINED SPOTTER

            4-6 INCH LIMBS BLOWN DOWN.

&&

PODRAZIK
Local storm report, Aug 8, 1:52 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     4 W BEDFORD             40.67N 94.80W
08/07/2007                   TAYLOR             IA   LAW ENFORCEMENT

            BARN BLOWN DOWN

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:12 PM CDTSevere Thunderstorm WarningDMXMadison, Warren48 min
Aug 7, 7:22 PM CDTSevere Thunderstorm WarningDMXDavis53 min
Aug 7, 7:42 PM CDTSevere Thunderstorm WarningDMXPolk, Warren48 min
Aug 7, 7:48 PM CDTSevere Thunderstorm WarningDMXMarion42 min
Aug 7, 7:59 PM CDTSevere Thunderstorm WarningDMXJasper46 min
Aug 7, 8:00 PM CDTFlash Flood WarningDMXWarren6 hr

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.